Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
175 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Will taking Minastrin causes any side effects ?

Hi! I was previously on Loestrin Fe 24 and had zero side effects, and was then changed to Minastrin Fe 24 when the Loestrin was discontinued. I have had terrible side effects with the Minastrin (bloating, gassy, weight gain, moodiness, zero sex drive, and headaches). I have been on Minastrin since November and since I assumed (shame on me) that the two were bio equivalents, I didn t realize I that these were side effects associated with the drug--I just thought I was going crazy when none of my pants fit right! Long story short, I will be switching to the new Loestrin generic, LoMedia. I am super nervous I will have the same negative experience with this LoMedia that I did with the Minastrin. Any advice?
Mon, 31 Dec 2018
Report Abuse
Neurologist 's  Response
Hello,

All three pills that you mentioned have the same composition with the same combination of active principles. It's well known that contraceptives can cause edema (liquid retention) weight gain and nervousness. Sometimes different pharmaceutical productions even of the same drugs can have different frequency of adverse effects manifestation. At your case i think you made a good decision to stop minastrin, but i would suggest to restart Loestrin as long as it never caused you any unpleasant effect.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Olsi Taka, Neurologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi there, my mum has been taking Eltroxin for the last 10 years. On a recent visit to her dentist , she was told that she has gum disease that is...